Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes constant metallic taste in the mouth while on Viibryd?

Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

default
Posted on Fri, 3 Mar 2017 in Ear, Nose and Throat Problems
Question: I hàve had a terrible, metallic taste in my mouth for months. I have gained 20plus pounds because I eat to abate the taste. Now I have no energy and sweat from very little effort. I have consulted with 9 different medical professionals, but no one knows what is wrong.
doctor
Answered by Dr. Rudina Balliu 4 hours later
Brief Answer:
Possible Viibryd side effect

Detailed Answer:
Hello ! Thank you for using HealthcareMagic.
I have gone through your question and I can understand your concern.

I think it could be a side effect of the Viibryd.

Vilazodone (Viibryd ) belongs to antidepressant group of drugs called selective serotonin reuptake inhibitors (SSRIs) that may cause as a side effect metallic taste in the mouth and sweating.

Since your already in the weaning phase off that, (under supervision of your treating doctor), these symptoms will go away.

Also I'd suggest to check your blood sugar, sweating and tiredness could be cause of hypoglycemia sometimes and check your thyroid hormone levels to rule out any under active thyroid .

Hope I have answered your question.
Let me know if you need any further clarifications.
Take Care !
Dr Balliu.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Vilazodone

doctor1 MD

Hi I am 65 with no medical issues except anxiety/ depression . I had been taking Pristiq , felt very good but was unable to sexually function. Unable to get and keep an erections. It was a challenge to master-bate. When I turned 65 the government...

doctor1 MD

Dr. Klarida Papaqako Hi I wanted to know if you have information on an antidepressant called vilazodone? Thanks

doctor1 MD

Need an advise from a psychiatrist

doctor1 MD

My mother, age 78, is taking Viibryd and has a very long history taking almost innumerable antidepressants and bipolar meds. She is having unusual side effects that are most likely a result of the new med, including paranoid thoughts and ideation, black or white thinking, a nervous vocal tic that has her making these cooing, humming sounds involuntarily, and other strange side effects. Is tolerance to this hybrid drug really a matter of dosage level, or is it more like you can either tolerate it and enjoy relief from depression, or you will enjoy no positive effects, only ill effects?

doctor1 MD

I take 25 mg zoloft, down from 50. started Viibryd today and reading all these crazy stories, I am scared, i am a busy professional and can not deal some of the side effects they are talking about, i realize i will fell a bit "off" for a couple of weeks, i plan to stay on 10mg. My doctor things so also and stop zoloft in 5 -6 days.

doctor1 MD

I've been taking Viibryd for almost a month now for panic disorder. I've worked my way to 40 mg on the sample pack. I felt things were looking up on the 20 mg and then I started my second week of 40 mg and I started having panic attacks again starting yesterday with today's being the worst. Any suggestions? I just am tired of feeling good for 2 weeks and then bad for a few days.